Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Jun 8, 1993, 7:51 PM CDT for Nowata County, Oklahoma. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1993, 7:51 PM CDT (00:51 UTC)
- Expired
- Jun 8, 1993, 8:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Nowata County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 0.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 090052 TORTUL OKC105-090145- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 751 PM CDT TUE JUN 8 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 845 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...NORTHERN NOWATA COUNTY AT 751...RADAR INDICATED A POSSIBLE TORNADO NEAR WANN...MOVING EAST AT ABOUT 25 MPH. THIS SAME THUNDERSTORM PRODUCED A TORNADO IN WASHINGTON COUNTY AT 735 PM...8 MILES SOUTH OF THE KANSAS LINE NEAR HIGHWAY 75. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jun 8, 3:38 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 8, 3:38 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 335 PM CDT TUE JUN 8 1993 DUE TO ONGOING WX WL CONFINE DISC MOSTLY TO FIRST PD... LN OF TSTMS IN SE OK HAS BCM PARALLEL TO THE MID LVL FLOW AND ECHO TRAINNG IS UNDERWAY FM S OF MLC TO NR FSM. WL EXTEND FFA IN THIS AREA INTO TNGT AS CONVCTN CONTS TO DVLP IN N TX AND STREAM NEWD INTO THE SAME AREA. WL HOLD FFA OUT OF ZONE 40 FOR NOW AS THE LN HAS BN SLOW TO SAG SEWD...BUT WL MENTION THE WATCH MAY NEED TO BE INCLUDED LATER. DISC WITH RFC INDICATES THAT IT WUD TAKE FAIR AMOUNT OF RAIN THERE TO PRODUCE FLASH FLOODNG. DQU PROFILER SHOWS 0-2KM S-R HELCITY OF 165 AT 19Z...WITH BNDRY INTERACTNS WUD XPCT LCL POCKETS OF HIGHER S-R HELICYT AND CELLS MAY TAKE ON HP SUPERCELL CHARACTERISTICS. ASIDE FM THE SVR/TOR THREAT THIS CUD ALSO RESULT IN EXCESSIVE RAINFALL TOTALS. SAT PICS SHOW VORT RACNG INTO SRN KS AT 20Z TO THE SW OF ICT. MESOSCALE DRY SLOT ASSOCD WITH THE VORT SMEEMS TO HV INHIBITD CONVCTN ON THE DRYLN IN OK. HOWEVR...VSBL SAT PICS SHOW CLDS THINNG IN NE OK AND SFC BASED LI/S AT 20Z WERE -6 TO -8....WITH MSTR CONVGNC INCRSNG ON THE DRY LN W OF PNC. ITS NOT CLR IF SUBSIDNC BHND THE VORT WL COMPLETELY STOP CONVCTN FM DVLPNG IN THE MSTR CONVCGNC IN OK. FOR NOW WL BGN TO PLAY IT DOWN AND WL GO WITH CHC POPS IN NE OK FOR TNGT. SHUD STORMS DVLP IN NE OK THE WIND FIELDS WUD SUPPORT THE CELLS TAKING ON SUPERCELL CHARACTERISTICS...AS THEY HV DONE JUST N OF THE BORDER BTWEN PNC AND ICT. AS THE VORT LOBE PASSES OK THE CONVCTN IN SE OK MAY TEND TO WKN...BUT THIS LOSS OF FORCNG MAY BE OFFSET BY NOCTURNAL INCRSES IN THE LLVL FLOW. THE CDFNT MERGG INTO THE DRYLN OVR KS WL BE JUST NW OF THE FA LT TNGT...WITH STEEP LAPES RATES AND HI LVL MSTR PROGD FOR TNGT...STORMS CUD AGN DVLP LT TNGT AND AFFECT PARTS OF NE OK. FNT IS PROGD TO REMAIN IN THE AREA THRU THU. ALTHO THE WIND FIELDS WL BE WKNG...ENUF CAPE AND MSTR CONVGNC IS LKLY TO BE AVAILBL FOR SCT STORMS THRU THE FCST PD. TUL 068/084 068/084 062 3344 MLC 068/084 067/083 065 5344 BVO 068/084 066/084 XXX 3234 IDB 069/084 069/084 XXX 6334 /8 .OK...FFA TNGT ALL OR PARTS OF ZONES 31 - 34.
In the hours before
Special weather statement, Jun 8, 7:15 PM CDT, 36 minutes before
OKC113-090115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 715 PM CDT TUE JUN 8 1993 ...A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA UNTIL 11 PM... AT 715 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR HULAH LAKE TO ABOUT 10 MILES NORTH OF BURBANK AND ON WESTWARD INTO KAY COUNTY. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL...AND VERY HEAVY RAIN. THEY WERE MOVING MAINLY TO THE EAST AT ABOUT 25 MPH.
Special weather statement, Jun 8, 7:16 PM CDT, 35 minutes before
OKC113-090115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 715 PM CDT TUE JUN 8 1993 ...A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA UNTIL 11 PM... AT 715 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR HULAH LAKE TO ABOUT 10 MILES NORTH OF BURBANK AND ON WESTWARD INTO KAY COUNTY. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL...AND VERY HEAVY RAIN. THEY WERE MOVIN4G MAINLY TO THE EAST AT ABOUT 25 MPH.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:20 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 55 min |
| Jun 8, 7:25 PM CDT | Tornado Warning | TSA | Osage, Washington | 50 min |
| Jun 8, 8:12 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 48 min |
| Jun 9, 2:44 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 46 min |
| Jun 9, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 37 min |
| Jun 9, 3:51 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
| Jun 9, 4:07 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 68 min |
| Jun 9, 4:13 PM CDT | Tornado Warning | TSA | Osage | 47 min |
| Jun 9, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 53 min |
| Jun 9, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 44 min |
| Jun 9, 4:31 PM CDT | Tornado Warning | TSA | Rogers | 44 min |
| Jun 9, 4:43 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 62 min |
| Jun 9, 4:56 PM CDT | Tornado Warning | TSA | Craig, Mayes, Rogers | 49 min |
| Jun 9, 5:07 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 68 min |
| Jun 9, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 63 min |
| Jun 9, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 42 min |
| Jun 9, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 68 min |
| Jun 9, 5:40 PM CDT | Tornado Warning | TSA | Wagoner | 50 min |
| Jun 9, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 45 min |
| Jun 9, 5:50 PM CDT | Tornado Warning | TSA | Ottawa | 40 min |
| Jun 9, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware | 64 min |
| Jun 9, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 69 min |
| Jun 9, 6:15 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 60 min |
| Jun 9, 6:47 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 38 min |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.